Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On Ginzburg's bivariant Chern classes

Author: Shoji Yokura
Journal: Trans. Amer. Math. Soc. 355 (2003), 2501-2521
MSC (2000): Primary 14C17, 14F99, 55N35
Published electronically: February 6, 2003
MathSciNet review: 1974000
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The convolution product is an important tool in geometric representation theory. Ginzburg constructed the ``bivariant" Chern class operation from a certain convolution algebra of Lagrangian cycles to the convolution algebra of Borel-Moore homology. In this paper we prove a ``constructible function version" of one of Ginzburg's results; motivated by its proof, we introduce another bivariant algebraic homology theory $s\mathbb{AH} $ on smooth morphisms of nonsingular varieties and show that the Ginzburg bivariant Chern class is the unique Grothendieck transformation from the Fulton-MacPherson bivariant theory of constructible functions to this new bivariant algebraic homology theory, modulo a reasonable conjecture. Furthermore, taking a hint from this conjecture, we introduce another bivariant theory $\mathbb{GF} $ of constructible functions, and we show that the Ginzburg bivariant Chern class is the unique Grothendieck transformation from $\mathbb{GF} $ to $s\mathbb{AH} $satisfying the ``normalization condition" and that it becomes the Chern-Schwartz-MacPherson class when restricted to the morphisms to a point.

References [Enhancements On Off] (What's this?)

  • [B] J.-P. Brasselet, Existence des classes de Chern en théorie bivariante, Astérisque 101-102 (1981), 7-22. MR 85j:32019
  • [BS] J.-P. Brasselet and M. H. Schwartz, Sur les classes de Chern d'un ensemble analytique complexe, Astérisque 82-83 (1981), 93-147. MR 83h:32011
  • [BY] J.-P. Brasselet and S. Yokura, Remarks on bivariant constructible functions, Adv. Stud. Pure Math. 29 (2000), 53-77. MR 2002d:14009
  • [CG] N. Chriss and V. Ginzburg, Representation theory and complex geometry, Birkhäuser, Boston, 1997. MR 98i:22021
  • [F] W. Fulton, Intersection Theory, Springer-Verlag, 1984. MR 85k:14004
  • [FM] W. Fulton and R. MacPherson, Categorical frameworks for the study of singular spaces, Memoirs of Amer. Math. Soc. 243 (1981). MR 83a:55015
  • [G1] V. Ginzburg, $\mathfrak{G}$-modules, Springer's representations and bivariant Chern classes, Adv. in Math. 61 (1986), 1-48. MR 87k:17014
  • [G2] -, Geometric methods in the representation theory of Hecke algebras and quantum groups, in ``Representation theories and algebraic geometry (Montreal, Quebec, 1997)" (ed. by A. Broer and A. Daigneault), Kluwer Acad. Publ., Dordrecht, 1998, pp. 127-183. MR 99j:17020
  • [K] M. Kwiecinski, Formule du produit pour les classes caractéristiques de Chern-Schwartz-MacPherson et homologie d'intersection, C. R. Acad. Sci. Paris 314 (1992), 625-628. MR 93b:55008
  • [KY] M. Kwiecinski and S. Yokura, Product formula of the twisted MacPherson class, Proc. Japan Acad. Ser A Math. Sci. 68 (1992), 167-171. MR 94d:32052
  • [M] R. MacPherson, Chern classes for singular algebraic varieties, Ann. of Math. 100 (1974), 423-432. MR 50:13587
  • [N1] H. Nakajima, Instantons on ALE spaces, quiver varieties and Kac-Moody algebras, Duke Math. J. 76 (1994), 365-416. MR 95i:53051
  • [N2] -, Heisenberg algebra and Hilbert schemes of points on projective surfaces, Ann. of Math. 145 (1997), 379-388. MR 98h:14006
  • [N3] -, Quiver varieties and quantum affine rings (in Japanese), Sugaku 52 (2000), 337-359. MR 2002f:16028
  • [N4] -, Quiver varieties and finite-dimensional representations of quantum affine algebras, J. Amer. Math. Soc. 14 (2001), 145-238. MR 2002i:17023
  • [Sa] C. Sabbah, Espaces conormaux bivariants, Thèse, l'Université Paris VII (1986).
  • [Sch1] J. Schürmann, Some remarks on characteristic classes of Lagrangian cycles, preprint (2000).
  • [Sch2] -, A generalized Verdier-type Riemann-Roch theorem for Chern-Schwartz-MacPherson classes, Math. AG/0202175.
  • [Sch3] -, A general construction of partial Grothendieck transformations, Math. AG/0209299.
  • [Sc1] M.-H. Schwartz, Classes caractéristiques définies par une stratification d'une variété analytique complexe, C. R. Acad. Sci. Paris 260 (1965), 3262- 3264, 3535-3537. MR 32:1727; MR 35:3707
  • [Sc2] -, Classes et caractères de Chern des espaces linéaires, Pub. Int. Univ. Lille, 2 Fasc. 3 (1980). MR 82h:55019
  • [Y1] S. Yokura, On a Verdier-type Riemann-Roch for Chern-Schwartz-MacPherson class, Topology and Its Applications 94 (1999), 315-327. MR 2000e:14011
  • [Y2] -, Bivariant theories of constructible functions and Grothendieck transformations, Topology and Its Applications 123 (2002), 283-296.
  • [Y3] -, Verdier-Riemann-Roch for Chern class and Milnor class, Asian J. of Math. 6 (2002), 1-22.
  • [Y4] -, Remarks on Ginzburg's bivariant Chern classes, Proc. Amer. Math. Soc. 130 (2002), 3465-3471.
  • [Y5] -, On the uniqueness problem of the bivariant Chern classes, Documenta Mathematica 7 (2002), 133-142.
  • [Y6] -, On Ginzburg's bivariant Chern classes, II, Geometriae Dedicata (to appear).
  • [Y7] -, Semi-bivariant Chern classes, preprint (2002).
  • [Z] J. Zhou, Classes de Chern en théorie bivariante, in Thèse, Université Aix-Marseille II (1995).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14C17, 14F99, 55N35

Retrieve articles in all journals with MSC (2000): 14C17, 14F99, 55N35

Additional Information

Shoji Yokura
Affiliation: Department of Mathematics and Computer Science, Faculty of Science, University of Kagoshima, 21-35 Korimoto 1-chome, Kagoshima 890-0065, Japan

Keywords: Bivariant theory; Chern-Schwartz-MacPherson class; Constructible function; Convolution
Received by editor(s): January 20, 2002
Published electronically: February 6, 2003
Additional Notes: The author was partially supported by Grant-in-Aid for Scientific Research (C) (No. 12640081), the Japanese Ministry of Education, Science, Sports and Culture
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society